MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER
Catalog Number 0046160
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that primary rn placed nasogastric tube (bard nasogastric sump tube order number (b)(4)) lot number ngjw3715, 16 french.The nasogastric tube would not work when connected to suction.Primary rn called cn and cn inspected tube.Manufacture malfunction to tube at the base of the fluid reflux tube.Cn asked patient if we could place another tube and patient did not want another tube placed.Cn explained situation and patient still did not want another tube placed.Cn cut tube proximal to malfunction to obtain patent suction.The nasogastric tube had a hole at the base of the backflow valve.This did not allow suction due to it being an open and not closed system.To quickly provide pain relief by decompressing the stomach it was determined to cut the tube proximal to the manufacture defect to create a closed suction system.The partial tube (distal end) is at the cn station in a biohazard bag.This portion of the tube has the defect.As a side note, the nasogastric tube was replaced about 45 min later to a new tube and there were no issues with the new nasogastric tube.
 
Additional Manufacturer Narrative
Upon further review, bd has determined that this mdr was reported in error as it was found to be a duplicate of an event previously reported.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® NASOGASTRIC SUMP TUBE WITH PREVENT® ANTI-REFLUX FILTER
Common Device Name
NASOGASTRIC SUMP TUBE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21730686
Report Number1018233-2025-02128
Device Sequence Number21016421
Product Code FEG
UDI-Device Identifier00801741052323
UDI-Public(01)00801741052323(17)290831(10)NGJW3715
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K960176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0046160
Device Lot NumberNGJW3715
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Supplement Date Received by Manufacturer04/21/2025
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexMale